Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Buffalo, NY

July 26, 2007Cattaraugus County, Erie County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 26, 2007, 6:48 PM EDT for Cattaraugus County, Erie County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 6:48 PM EDT (22:48 UTC)
Expired
Jul 26, 2007, 7:30 PM EDT
In force
42 min
Issued by
NWS Buffalo, NY
Area
Counties, with a storm outline in the text

Counties Cattaraugus County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 47 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 262248
SVRBUF
NYC009-029-262330-
/O.NEW.KBUF.SV.W.0082.070726T2248Z-070726T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
648 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATTARAUGUS COUNTY IN WESTERN NEW YORK
  ERIE COUNTY IN WESTERN NEW YORK

* UNTIL 730 PM EDT

* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM OTTO TO ASHFORD...AND 
  MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPRINGVILLE AND FRANKLINVILLE BY 655 PM EDT...
  EAST CONCORD BY 700 PM EDT...
  SARDINIA BY 710 PM EDT...
  CHAFFEE BY 715 PM EDT...
  WALES CENTER BY 725 PM EDT...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4275 7845 4272 7847 4253 7847 4252 7845
      4252 7831 4239 7831 4225 7860 4247 7889
      4277 7852

$$

HIBBERT
2 follow-up statements
000 
WWUS51 KBUF 262311
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
709 PM EDT THU JUL 26 2007

NYC009-029-262330-
/O.CON.KBUF.SV.W.0082.000000T0000Z-070726T2330Z/
CATTARAUGUS NY-ERIE NY-
709 PM EDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR ERIE AND CATTARAUGUS COUNTIES...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM EAST CONCORD TO JUST WEST 
OF SARDINIA AND MACHIAS...MOVING NORTHEAST AT 30 MPH.  THE STRONGEST 
STORMS HAVE JUST CROSSED EAST ROUTE 219.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SARDINIA BY 715 PM EDT...
  YORKSHIRE AND HOLLAND AND DELEVAN BY 720 PM EDT...
  CHAFFEE BY 725 PM EDT...
  WALES CENTER BY 730 PM EDT...

LAT...LON 4276 7845 4253 7847 4252 7831 4201 7831
      4201 7905 4254 7905 4254 7902 4245 7891
      4245 7886 4251 7885 4277 7852

$$

ZAFF
000 
WWUS51 KBUF 262327
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
726 PM EDT THU JUL 26 2007

NYC009-029-262336-
/O.EXP.KBUF.SV.W.0082.000000T0000Z-070726T2330Z/
CATTARAUGUS NY-ERIE NY-
726 PM EDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND CATTARAUGUS COUNTIES
EXPIRES AT 730 PM EDT...

AT 726 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE LINE OF 
SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD EXITED THE WARNED 
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.  THIS LINE IS 
NOW MOVING INTO SOUTHWEST WYOMING COUNTY.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THIS LINE OF THUNDERSTORMS.

LAT...LON 4276 7845 4253 7847 4252 7831 4201 7831
      4201 7905 4254 7905 4254 7902 4245 7891
      4245 7886 4251 7885 4277 7852

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:51 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 26, 5:51 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
551 PM EDT THU JUL 26 2007

.SYNOPSIS...
HIGH PRESSURE ANCHORED OFF THE THE EAST COAST WILL MAINTAIN A
SOUTHERLY FLOW OF WARM...HUMID AIR ACROSS OUR AREA TONIGHT AND
FRIDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD FRIDAY
AS AN UPPER LEVEL TROUGH TRACKS EAST ACROSS NEW YORK STATE.
UNSETTLED WEATHER IS EXPECTED TO LAST THROUGH THE WEEKEND AS
A COLD FRONT DRIFTS SLOWLY TO THE EAST.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
BASED ON CURRENT RADAR TRENDS...WILL UPDATE FORECAST WITH MORE
EMPHASIS ON EVENING THUNDERSTORMS. WILL FORECAST A LIKELY
PROBABILITY OF PRECIPITATION WEST OF THE GENESEE VALLEY.  EXPECT
CONVECTION TO BECOME BETTER ORGANIZED ALONG CONVERGENCE OF LAKE
BREEZE BOUNDARIES AND OUTFLOWS FROM EXISTING CELLS...WITH MORE
UNSTABLE AIR TO THE SOUTH MOVING INTO WESTERN NY.

THE TIMING OF THE ENDING OF THIS EVENINGS CONVECTION IS DIFFICULT
TO PINPOINT. THE PAST TWO EVENINGS...THE PCPN HAS NOT DIED OUT WITH
THE LOSS OF DAYTIME HEATING. THIS TREND IS LIKELY TO CONTINUE
TONIGHT...ESPECIALLY ACROSS THE WEST AS THE UPPER LEVEL LOW BEGINS
TO SHIFT TO THE EAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE UPPER LOW IS FORECAST TO TRACK EAST ACROSS NORTHERN NEW YORK
STATE FRIDAY AS ANOTHER TROUGH DIVES SOUTH ACROSS HUDSON BAY. THE
LATEST GFS MAINTAINS THE CIRCULATION OF THE UPPER LOW LONGER...WHILE
THE WRF SHOWS MORE OF AN OPEN WAVE WHICH IS MORE CONSISTENT WITH
PREVIOUS MODEL RUNS. AT ANY RATE...THE COMBINATION OF DAYTIME
HEATING AND ADDED LIFT IN THE VICINITY OF THE UPPER TROUGH WILL
SET THE STAGE FOR MORE WIDESPREAD CONVECTION ON FRIDAY. MODEL
STABILITY INDICES SUGGEST THAT THE MOST UNSTABLE AIR WILL LIE
ACROSS CENTRAL NEW YORK...INCLUDING THE FINGER LAKES AND NORTH
COUNTRY. BUT...WILL INDICATE LIKELY POPS FOR THE ENTIRE CWA DURING
THE AFTERNOON.

THE WEAKENING UPPER LEVEL TROUGH IS FORECAST TO MOVE INTO SOUTHERN
QUEBEC FRIDAY NIGHT...WHILE THE TRAILING COLD FRONT APPROACHES
WESTERN NEW YORK TOWARD SATURDAY MORNING. THE FRONT IS FORECAST TO
OOZE ON TO THE EAST SATURDAY AND SUNDAY AS SEVERAL WAVES DEVELOP
ALONG THE BOUNDARY. WITH PRECIPITABLE WATERS VALUES FORECAST TO
REMAIN AROUND 1.5 INCHES DURING THIS PERIOD...WILL LEAVE IN LIKELY
POPS ACROSS THE ENTIRE AREA THROUGH AT LEAST SATURDAY
MORNING...FOLLOWED BY A GRADUAL WEST TO EAST DECREASE IN POPS AS THE
FRONT CONTINUES ITS SLOW EASTWARD PROGRESS.

WILL FOLLOW CONTINUITY AND KEEP MAX TEMPS A LITTLE LOWER THAN
GUIDANCE FOR SATURDAY AND SUNDAY DUE TO THE ANTICIPATED CLOUD COVER
AND LINGERING SHOWERS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY VERY WARM AND DRY WEATHER AS
THE TROUGH THAT HAS BEEN SO PERSISTENT OVER THE GREAT LAKES WILL
GIVE WAY TO AN EXPANDING RIDGE. AS A RESULT...TEMPERATURES WILL
AVERAGE SOME 5 DEGREES ABOVE NORMAL DURING THE 4 DAY PERIOD WITH
LITTLE IF ANY CHANCE FOR ANY PRECIPITATION. THE DETAILS...

AN AMPLIFIED UPPER LEVEL FLOW WILL STILL BE IN PLACE ACROSS NORTH
AMERICA ON MONDAY...BUT THE PERSISTENT TROUGH WILL BE STARTING TO
LIFT OUT ACROSS NEW ENGLAND WHILE A STRONG RIDGE OVER THE PLAINS
WILL BUILD ACROSS THE UPPER MISSISSIPPI VALLEY. THIS PROCESS WILL
FURTHER HELP TO CLEAR OUR SKIES...AS A NEARLY STALLED FRONTAL
BOUNDARY WILL STILL BE SITUATED FAIRLY CLOSE TO OUR REGION (OVER SE
PA AND SRN NJ).

H85 TEMPS ON MONDAY WILL BE IN THE VICNITY OF +15C...WHICH IS THREE
DEGREES HIGHER THAN YESTERDAYS ENSEMBLE SOLUTION AND A FULL 5 DEG
HIGHER THAN THE MEAN SOLUTION FROM TUESDAY. H85 TEMPS OF +15C WILL
EASILY SUPPORT MAX SFC TEMPS IN THE LOW TO MID 80S.

THE H5 RIDGE WILL CONTINUE TO BUILD TO THE EAST ACROSS THE GREAT
LAKES REGION TUESDAY AND WEDNESDAY...WHICH WILL TRANSLATE INTO CLEAR
TO PARTLY CLOUDY SKIES FOR OUR REGION. H85 TEMPS DURING THE PERIOD
WILL BE CLOSE TO +16C. THE COMBINATION OF THE MILDER NIGHTS AND H85
TEMPS IN THE MID TEENS WILL HELP AFTERNOON TEMPS ROUTINELY CLIMB
INTO THE MID 80S FOR MOST AREAS WITH HIGHER READINGS POSSIBLE IN
THE GENESEE VALLEY AND FINGER LAKES. WHILE THE AFTERNOONS WILL BE
WARM...A NORTHERLY FLOW IN THE LOW LEVELS WILL HELP TO KEEP TDS
FROM GETTING UNCOMFORTABLE HIGH. AS A RESULT...TDS WILL BE IN THE
UPPER 50S TO LOWER 60S EACH DAY.

ON THURSDAY...THE RIDGE WILL BECOME FLATTENED ACROSS THE GREAT LAKES
AND NEW ENGLAND AS A SHORTWAVE WILL BE IN THE PROCESS OF CROSSING
THE CANADIAN PRAIRIES. THE ASSOCIATED FRONTAL BOUNDARY SHOULD REMAIN
TO OUR NORTHWEST...SO PCPN SHOULD BE ABLE TO HOLD OFF FOR ANOTHER
DAY. MEANWHILE...H85 TEMPS WILL FURTHER CLIMB TO +17/18C. AN
INCREASED SOUTHERLY FLOW WILL HELP TO BOOST OUR TDS...SO THE
COMBINATION OF THE HIGHER H85 AND HIGHER TDS WILL LIKELY MAKE
THURSDAY A VERY WARM AND UNCOMFORTABLE DAY.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS EXPECTED THROUGH AT LEAST EARLY FRIDAY.

A LARGE UPPER LEVEL STORM SYSTEM REMAINS NEARLY STATIONARY ALONG THE
OHIO/MICHIGAN BORDER. THIS SYSTEM WILL CONTINUE TO CIRCULATE A FAIR
AMOUNT OF LOW AND MID LEVEL MOISTURE ACROSS WESTERN AND NORTH
CENTRAL NEW YORK DURING THE REMAINDER OF THE AFTERNOON AND
TONIGHT...BUT CIGS WILL REMAIN AT VFR LEVELS.

THE INCREASED MOISTURE...COMBINED WITH DIURNAL HEATING...COULD SPARK
SOME ISOLATED CONVECTION OVER THE WESTERN COUNTIES BEFORE NIGHTFALL.
CIGS AND VSBYS WOULD LIKELY REMAIN AT VFR LEVELS THOUGH...WITH ONLY
A SHORT LIVED PERIOD OF MVFR VSBYS POSSIBLE DURING THE PASSAGE OF
ANY ACTIVITY.

FOR TONIGHT...ANY CONVECTION FROM THE AFTERNOON SHOULD QUICKLY
DISSIPATE AFTER SUNSET. THIS WILL LEAVE VFR CIGS FOR THE OVERNIGHT.
THE ONLY FLY IN THE OINTMENT FOR TONIGHT COULD BE SOME HAZY/BR THAT
COULD DEVELOP OVER CHAUTAUQUA COUNTY (IE. KJHW).

ON FRIDAY...A SLOW MOVING FRONTAL BOUNDARY WILL APPROACH THE REGION
FROM THE NORTHWEST. WHILE SOME -SHRA/TSRA WILL BE POSSIBLE IN THE
MORNING...A MORE LIKELY PERIOD WILL COME DURING THE AFTERNOON. CIGS
ARE EXPECTED TO REMAIN AT VFR FOR THE BULK OF THE DAY...BUT VSBYS
WILL LIKELY DROP TO MVFR LEVELS IN ANY CONVECTION THAT DEVELOPS.

LOOKING FURTHER AHEAD...THE SLOW MOVING FRONT WILL PASS ACROSS
WESTERN AND NORTH CENTRAL NEW YORK FRIDAY NIGHT AND SATURDAY. THIS
WILL RESULT IN THE LIKELIHOOD OF -SHRA/TSRA WITH MVFR CIGS AND
VSBYS. MVFR CIGS WILL PROBABLY HOLD ACROSS THE BULK OF THE REGION
FOR SATURDAY NIGHT BEFORE CIGS RISE TO VFR LEVELS DURING SLOW
IMPROVEMENT ON SUNDAY. MONDAY AND TUESDAY WILL FEATURE VFR
CONDITIONS.

&&

.MARINE...
THERE WILL BE AN INCREASING RISK OF THUNDERSTORMS FRIDAY AFTERNOON.

A LARGE UPPER LEVEL STORM WOBBLING ALONG THE OHIO/MICHIGAN BORDER
WILL SLOWLY LIFT NORTH TONIGHT...THEN WILL MOVE NORTHEAST ACROSS
SOUTHERN ONTARIO ON FRIDAY. MEANWHILE...A LIGHT SFC PRESSURE
GRADIENT WILL REMAIN IN PLACE ACROSS BOTH LAKES ERIE AND ONTARIO.
THIS WILL RESULT IN CONTINUED LIGHT WINDS WITH A GENTLE BREEZE ON
BOTH LAKES THROUGH FRIDAY WITH ONLY A FEW HOURS OF A MODERATE BREEZE
ANTICIPATED ON LK ERIE FRIDAY AFTERNOON. THE LIGHT WINDS WILL
PRODUCE NEGLIGIBLE WAVES...MAINLY A FOOT OR LESS DURING THE PERIOD.

WHILE WINDS AND WAVES WILL NOT BE A PROBLEM TONIGHT AND FRIDAY...
AN APPROACHING FRONTAL BOUNDARY ON FRIDAY WILL INCREASE THE
LIKELIHOOD OF THUNDERSTORMS. WHILE THE THREAT OF SEVERE WEATHER WILL
BE LOW...THESE STORMS WILL HAVE AN ELEVATED CHANCE TO PRODUCE WIND
GUSTS IN EXCESS OF 35 KNOTS.

THE FRONT WILL THEN EASE ACROSS BOTH LAKES FRIDAY NIGHT AND SATURDAY
MORNING...WHEN THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORM
ACTIVITY. WINDS FRIDAY NIGHT AND SATURDAY WILL REMAIN LIGHT WITH
NEGLIGIBLE WAVES. AS ALWAYS THOUGH...WINDS AND WAVES CAN BE HIGHER
IN AND NEAR THUNDERSTORMS.

A LIGHT SFC PRESSURE GRADIENT WILL GENERALLY REMAIN IN PLACE FOR
MONDAY AND TUESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...TJP/ZAFF
SHORT TERM...TJP
LONG TERM...RSH
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jul 26, 5:02 AM EDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
502 AM EDT THU JUL 26 2007

NYZ001>008-010>014-019>021-085-270915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
502 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-270915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
502 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

In the hours before

Special weather statement, Jul 26, 5:37 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
537 PM EDT THU JUL 26 2007

NYZ085-270045-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE
537 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS MOVING INTO SOUTHERN ERIE COUNTY...

DOPPLER WEATHER RADAR INDICATED A VERY STRONG THUNDERSTORM MOVING
NORTH INTO SOUTHERN ERIE COUNTY NEAR SPRINGVILLE AND MOVING TOWARD
THE TOWNS OF HOLLAND AND WALES. THIS STORM WILL PRODUCE VERY HEAVY
RAIN AND FREQUENT LIGHTNING AND HAS THE POTENTIAL FOR STREET
FLOODING AND SMALL HAIL. WIND GUSTS MAY REACH 30 TO 35 MPH AS THE
STORM MOVES THROUGH SOUTHEASTERN ERIE COUNTY BETWEEN 535 PM TO 600
PM.
Special weather statement, Jul 26, 6:11 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
611 PM EDT THU JUL 26 2007

NYZ085-262345-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE
611 PM EDT THU JUL 26 2007

...THUNDERSTORMS SPREAD NORTHWARD OVER WESTERN NEW YORK...

A CLUSTER OF LOCALLY STRONG THUNDERSTORMS WILL MOVE ACROSS THE
WESTERN COUNTIES THIS EVENING AND AFFECT EVENING ACTIVITIES FOR
METRO BUFFALO...NIAGARA FALLS AND THE SURROUNDING SUBURBS. THE
STORMS OVER CHAUTAUQUA AND CATTARAUGUS COUNTIES WILL MOVE ACROSS
THE NORTHEASTERN END OF LAKE ERIE BETWEEN 615 PM AND 645
PM...AFFECTING BOATERS ON LAKE ERIE AND THE NIAGARA RIVER. THE
STORMS WILL ALSO REACH THE BUFFALO SOUTHTOWNS AROUND 645 PM TO 700
PM AND LAST FOR A COUPLE OF HOURS...AND OTHER THUNDERSTORMS WILL
MOVE ACROSS WYOMING...GENESEE AND ORLEANS COUNTIES BETWEEN 615 PM
AND 800 PM. BE AWARE OF THE APPROACHING STORMS AND BE PREPARED TO
TAKE SHELTER INSIDE A STURDY BUILDING FROM THE THREAT OF FREQUENT
LIGHTING...GUSTY WINDS AND HEAVY RAINS.
Special weather statement, Jul 26, 6:40 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
640 PM EDT THU JUL 26 2007

NYZ020-262345-
CATTARAUGUS NY-
640 PM EDT THU JUL 26 2007

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES WEST OF ALLEGANY PARK TO 13 MILES SOUTHWEST OF
  ALLEGANY PARK TO 18 MILES SOUTH OF ALLEGANY PARK...AND MOVING
  NORTHEAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  EAST RANDOLPH AT 645 PM EDT...
  ALLEGANY PARK AT 700 PM EDT...
  LIMESTONE AT 705 PM EDT...
  LITTLE VALLEY AT 710 PM EDT...
  SALAMANCA AT 715 PM EDT...
  ST. BONAVENTURE AT 725 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY CAMPERS IN ALLEGANY STATE PARK SHOULD SEEK
SHELTER IN A STURDY BUILDING UNTIL THE STORMS PASS.

THESE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

HIBBERT

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:20 PM EDTSevere Thunderstorm WarningBUFWyoming33 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.